Thunderstorm Wind, Lenawee
- When
- June 10, 2:25 AM EST
- Where
- Lenawee County, 0.69 mi N of Deerfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.890, -83.780
A large oak tree fell onto a house.
An isolated severe thunderstorm popped up over Lenawee and Monroe counties during the early morning hours of June 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
An isolated severe thunderstorm popped up over Lenawee and Monroe counties during the early morning hours of June 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 10, 12:27 AM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 127 AM EDT TUE JUN 10 2008 .AVIATION... SHOWERS WILL INCREASE IN COVERAGE DURING THE EARLY MORNING HOURS OVER SE MICHIGAN. SOME POCKETS OF HEAVY DOWNPOURS ARE EXPECTED WITH THUNDERSTORMS THAT WILL TAKE AVIATION CONDITIONS DOWN TO MVFR, WITH SOME SHORT LIVED IFR VISIBILITY POSSIBLE. THE BEST CHANCE OF THESE CONDITIONS WILL BE IN THE 10Z TO 14Z TIME PERIOD. AFTER THAT, CEILING AND VISIBILITY WILL IMPROVE DURING THE AFTERNOON AND PERSIST INTO THIS EVENING. THE WIND WILL BE LIGHT AND GENERALLY FROM THE SOUTHWEST OUTSIDE OF ANY THUNDERSTORM THROUGH TODAY AND TONIGHT. && .PREV DISCUSSION...ISSUED 1032 PM EDT MON JUN 9 2008 UPDATE... EXPECT COVERAGE OF SHOWERS TO INCREASE AGAIN DURING THE OVERNIGHT HOURS THROUGH TUESDAY MORNING. THE LATEST FORECAST UPDATE REFINED TIMING BUT WAS MAINLY INTENDED TO REFLECT THE LATEST TEMPERATURE TRENDS AND REMOVE MENTION OF SEVERE WEATHER. 00Z UPPER AIR DATA AND MODEL ANALYSIS FIELDS INDICATE A WELL DEFINED ENTRANCE REGION TO A 130+ KNOT UPPER JET OVER SE MICHIGAN TONIGHT. THIS FEATURE WILL USHER THE UPPER LEVEL TROUGH INTO OUR AREA AND SUPPORT RENEWED DEVELOPMENT OF SHOWERS ALONG IN THE ELEVATED PORTIONS OF THE FRONTAL ZONE THAT STILL LIES ACROSS SE MICHIGAN. ANY STORMS THAT FOR IN THE SHOWER PATTERN WILL BE MODEST WITH LIMITED AMOUNTS OF ELEVATED INSTABILITY, BUT HEAVY RAINFALL IS STILL POSSIBLE DUE TO MOVEMENT PARALLEL TO THE UPPER FLOW AND RELATIVELY HIGH MOISTURE CONTENT AS ADVERTISED BY 700 MB DEWPOINT NEAR 5C. PREV DISCUSSION...ISSUED 430 PM EDT MON JUN 9 2008 SHORT TERM...TODAY LATEST SURFACE ANALYSIS SHOWS A WEAK TROUGH/COLD FRONT SETTLING SOUTHEAST ACROSS THE AREA EXTENDING FROM ROUGHLY A PORT HURON TO ADRIAN LINE. ANOTHER SURFACE TROUGH CAN BE SEEN OVER SOUTHERN ILLINOIS WHICH IS EXPECTED TO LIFT NORTHEAST TOWARDS THE AREA AFTER 21Z. AS THIS SECOND TROUGH APPROACHES...WILL EXPECT TO SEE WINDS BACK AROUND TO THE SOUTH SOUTHWEST AGAIN IN OUR FAR SOUTHERN COUNTIES WITH INSTABILITY LINGERING AROUND 2000 J/KG IN EXTREME SOUTHEAST MICHIGAN. IT REMAINS CHALLENGING TO SEE HOW FAR NORTH THIS BOUNDARY WILL LIFT AND WILL DICTATE THE COVERAGE OF STORMS ACROSS THE AREA. SEEING THE LINE TO OUR SOUTH ALREADY STARTING TO FILL IN TOWARDS DEFIANCE MAKES ME THINK SEVERE THREAT IS DECREASING WITH THE MOST LIKELY LOCATION FOR SEVERE STORMS FOCUSED FROM DETROIT SOUTH. SEVERE WIND GUSTS TO 60 MPH REMAINS THE GREATEST THREAT WITH 0-6KM SHEAR OF 40-50 KNOTS. SEVERE THUNDERSTORM WATCH 496 REMAINS IN EFFECT UNTIL 00Z BUT WILL BE MONITORING UPSTREAM DEVELOPMENT FOR THE CHANCE TO START CLEARING SOME OF THE NORTHERN COUNTIES. AS THE UPPER LEVEL WAVE LIFTS NORTHEAST THIS EVENING...THE FINAL SURFACE REFLECTION OVER ARKANSAS WILL FINALLY LIFT NORTHEAST TOWARDS LOWER MICHIGAN. STRONG FRONTOGENESIS IN THE 850-500MB LAYER WILL SET UP OVER SOUTHEAST MICHIGAN WITH A BAND OF HEAVY RAIN POSSIBLE. THE UPPER LEVEL WAVE TAKES ON A SLIGHTLY NEGATIVE TILT WITH GOOD UPPER DIVERGENCE AS THE RIGHT ENTRANCE REGION TO THE UPPER LEVEL JET MOVES OVERHEAD. PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.75 INCHES AND EXPECT TO SEE AN AREA OF PROLONGED RAIN...WITH SOME LOCALLY HEAVY RAIN POSSIBLE. WILL MONITOR POTENTIAL FOR LOCALIZED FLOODING BUT OVERALL THINK THE GROUND WILL BE ABLE TO TOLERATE IT WITH 1 HOUR FLASH FLOOD GUIDANCE LINGERING BETWEEN 2-3 INCHES...SLIGHTLY LOWER FOR THE URBAN AREAS. LONG TERM... TUESDAY WILL BE A DRYING OUT PROCESS...AS LARGE SCALE FORCING QUICKLY WANES AROUND/OR JUST AFTER 12Z. STILL...SHORTWAVE TROUGH AXIS DOES NOT SLIDE EAST OF THE CWA UNTIL AROUND 00Z WEDNESDAY. WITH SOME LOW LEVEL DESTABILIZATION TAKING PLACE AND MID LEVEL COLD POOL BECOMING FIRMLY ENTRENCHED OVER SOUTHEAST MICHIGAN LATE IN THE DAY...ISOLATED MARGINAL SEVERE STORMS CANT BE RULED OUT WITH FREEZING LEVELS FALLING TO AROUND 9000 FEET AND STEEP MID LEVEL LAPSE RATES (700-500 MB) OF NEAR 7 C/KM. ALTHOUGH...LIMITED SURFACE MOISTURE (SUB 60 DEW POINTS) SHOULD LIMIT AREAL COVERAGE IF STORMS DO IN FACT INITIATE. NORTHWEST CONFLUENT FLOW TAKES HOLD TUESDAY NIGHT AS UPPER LEVEL RIDGING BUILDS OVER THE NORTHERN MISSISSIPPI RIVER VALLEY. DEPENDING ON HOW MUCH RAIN WE SEE TONIGHT/TUESDAY...WE COULD BE SET UP FOR SOME RADIATION FOG WITH THE MOIST GROUND. A NICE DAY EXPECTED ON WEDNESDAY AS SHORTWAVE RIDGING SLIDES EAST INTO THE AREA. WITH SURFACE HIGH OVER LAKE HURON...COOLER FLOW TO AFFECT THE THUMB REGION...OTHERWISE MOST LOCATIONS SHOULD REACH 80/LOWER 80S WITH LOTS OF INSOLATION. DEEP UPPER LEVEL LOW/TROUGH ALONG THE BRITISH COLUMBIA COAST WILL DIG SOUTHEAST INTO THE NORTHERN ROCKIES...THEN SLOWLY TRACK NORTHEAST INTO CENTRAL CANADA ON THURSDAY WITH HEIGHT RISES OVER THE WESTERN CONUS. 12Z MEDIUM RANGE MODELS ARE SPEEDING THINGS UP FOR US...WITH THE BEST CHANCE OF STORMS ON FRIDAY WITH HEIGHT FALLS AND MOIST AXIS PULLING THROUGH. GROWING CONCERN WE MAY NEED POPS IN FOR THURSDAY NIGHT WITH POSSIBLE WEAKENING MCS MOVING IN FROM THE WEST. WILL GO OPTIMISTICALLY DRY FOR THE SECOND HALF OF THE WEEKEND...INTO EARLY NEXT WEEK...WITH EXPECTED PSEUDO ZONAL FLOW DEVELOPING OVER THE NORTHERN CONUS. A FEW DISTURBANCES WILL TRACK WITHIN THE WEST/NORTHWEST FLOW...BUT MOISTURE AND TIMING ISSUES ARE NOT WORTH INCLUDING CHANCE POPS AT THE PRESENT TIME. MARINE... FOR THE SECOND AFTERNOON IN A ROW...SOUTHWEST WINDS HAVE GUSTED TO 25 KNOTS OVER LAKE ST CLAIR AND MICHIGAN WATERS OF LAKE ERIE. WINDS WILL DECREASE QUICKLY THIS EVENING...AS THE GRADIENT SUBSIDES. THUNDERSTORMS HOWEVER...WILL OVERSPREAD THE AREA TONIGHT...LINGERING INTO TOMORROW. QUIETER WEATHER WILL FOLLOW FOR TUESDAY NIGHT AND WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....BT UPDATE.......BT SHORT TERM...KEC LONG TERM....SF MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1105 PM EDT MON JUN 9 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1105 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SHOWERS WILL INCREASE IN COVERAGE DURING THE OVERNIGHT HOURS WITH A CHANCE OF THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED AS ANY STORMS TRACK FROM SOUTHWEST TO NORTHEAST AT 40 MPH. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS AROUND 45 MPH AND PEA SIZE HAIL...ALONG WITH HEAVY DOWNPOURS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD IN LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND STORMS. RAINFALL AMOUNTS NEAR 1 INCH WILL BE POSSIBLE WHICH COULD LEAD TO PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS ARE LIKELY TUESDAY MORNING WITH A CHANCE OF THUNDERSTORMS AS A LOW PRESSURE SYSTEM MOVES THROUGH LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED ON TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT THROUGH SATURDAY MORNING AS THE NEXT TROUGH OF LOW PRESSURE ADVANCES INTO THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-100900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1105 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SHOWERS WILL INCREASE IN COVERAGE DURING THE OVERNIGHT HOURS WITH A CHANCE OF THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED AS ANY STORMS TRACK FROM SOUTHWEST TO NORTHEAST AT 40 MPH. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS AROUND 30 KNOTS WITH PEA SIZE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS ARE LIKELY TUESDAY MORNING WITH A CHANCE OF THUNDERSTORMS AS A LOW PRESSURE SYSTEM MOVES THROUGH LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED ON TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT THROUGH SATURDAY MORNING AS THE NEXT TROUGH OF LOW PRESSURE ADVANCES INTO THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 227 AM EDT TUE JUN 10 2008 MIZ082-083-100730- LENAWEE-MONROE- 227 AM EDT TUE JUN 10 2008 ...SPECIAL WEATHER STATEMENT... AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CONTAINING HEAVY RAIN ALONG A LINE EXTENDING FROM HUDSON TO 31 MILES SOUTH OF MORENCI...MOVING NORTHEAST AT 54 MPH. HEAVY DOWNPOURS LEADING TO PONDING ON AREA ROADWAYS...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ADDISON AND MORENCI BY 235 AM EDT... ONSTED BY 245 AM EDT... ADRIAN BY 255 AM EDT... TECUMSEH AND CLINTON BY 300 AM EDT... BLISSFIELD BY 305 AM EDT... DEERFIELD AND BRITTON BY 310 AM EDT... OTTAWA LAKE BY 315 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
The Detroit radar (KDTX), 94 km away, was scanning. The volume nearest the first event began at 07:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large oak tree fell onto a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110310.